Fiber-based formulations appear to lower the odds for the disease, non-fiber products seem to raise them
by Dads1fan on Tue Jun 15, 2010 09:04 PM
Hi Teri, was wondering what kind of pain is he in specifically?
The reason I ask is that my Father had tremendous abdominal pain initially but it did subside after a few weeks.
Hopefully his Dr has him on some heart meds to bring down his blood pressure , that could be causing him dizziness..??
We found that alot of the reasons my Dad was not feeling so great was because of the steroids and not the Avastin .
by twilliams on Wed Jun 16, 2010 04:16 AM
He has bad head aches. He was on xl184 and thats when thats pain started and just has not gone away. He has been on steroids the whole tome could be that .
by I_love_Gary on Thu Jun 17, 2010 03:50 AM
Teri, I might be totally of base here, but I think you said that the doc is blaming his hypertension on pain. I believe that Avastin is a common cause of high blood pressure in a lot of people who take it. So, since headaches are a symptom of high blood pressure, why does the doc not treat the hypertension, to see if the headaches diminish? It sounds like the doc is going at this thing backwards.
Just a thought. DL
by twilliams on Thu Jun 17, 2010 04:35 AM
I'm in Florida and he's in Michigan , My sister in law just called my mom and she thinks we need to come say good bye to Greg. I just don't believe it. He has only had one avastin treatment. He is in bed because of the pain and he sleeps a lot because of the meds. His hands and feet are cold so now she thinks his life is over. I just refuse to believe it . He has his second treatment on friday
by JenelleVeit on Thu Jun 17, 2010 07:05 PM
Thank you so much for sharing your thoughts on Avastin. My MIL has Grade IV GBM and she is going in today to make the decision on taking Avastin. I hope she goes with it. I feel that it is worth a chance. If this would gain us a few more months with her I am for it. I will be sure to let you know what her choice is.
Thanks again for sharing.
by swift_garuda on Fri Jun 18, 2010 11:57 AM
Hi, I was following this thread, and saw your posts about your brother Greg.
My dad is six months into treatment after diagnosis of glioblastoma. Similarly to Greg, my dad was always physically strong - swam laps in the pool daily and the like.
But he's also doing more terribly than ever since his diagnosis. He's incontinent 50% of the time, makes no sense in his speech 80% of the time, and sleeps a lot. Last week in the hospital, the doctors were leaning toward cutting him off of further treatment, because of his overall weakness.
Today, he goes in for his first Avastin treatment. I'm not going to think about 'too little too late' for now. I have a vision that he will be able to get off the decadron afterwards, and feel less pain, etc.
But I have started telling my dad's friends and family to come by and say hi to my dad, because he's never been in worse shape than this week. Just in case.
That's how I'm thinking of it - 'just in case'. That way, everyone who loves my dad can see him and say hi and 'I love you'.
Then if Avastin works beautifully for him, great! If not, then I won't regret anything.
So I see your sister-in-law's point of view, but I wouldn't call it goodbye. Just a 'check-in' to say hi and 'I love you'.
God bless your family and Greg. May he see some significant and steady improvement.
by Inna27 on Wed Jun 23, 2010 02:09 AM
About two weeks ago 6/10 my mother who just turned 50 was suddenly diagnosed with a Glioblastoma grade 4. Just like for your husband surgery is not an option because of the location of your tumor. We are being treated by Emory hospital in Atlanta but have also been in contact with Duke University. The doctor at duke university wants to put my mom on avastin radiotherapy treatment but our doctor would like to just start us on radiation and chemotherapy because avastin is not available to them unless the tumor is in remission. We are very interested in avastin and i would just like to ask you about your experience with it... Has your husband had any side affects? Is your husband still on avastin? Any information would be very helpful because we are trying to decide between going with the traditional treatment here in Atlanta or taking the risk and starting Avastin at Duke... I pray and hope your husband is doing great and appreciate you time...
by DonAC on Wed Jun 23, 2010 03:43 AM
Sorry I haven't responded...I haven't looked at this site for a few days. My husband hasn't been in pain to I don't know what to say for your brother. Don was always healthy also, and even though he feels pretty well, he is not as strong as he used to be. We are very happy that the Avastin is doing such a good job, and hope that your brother will have a good result.
Jane and Don
by OCMenno on Tue Jul 13, 2010 05:52 AM
Can anyone tell me the cost of Avastin in Ontario? My wife Tina is expected to start Avastin as soon as possible. The only thing holding it up is the financial piece. My benefits provider recently confirmed that they will cover the full cost. The only problem is that they work by reimbursement only, so I have to pay for it first, send in the receipt and then get the money back. That is a problem for us, as I recall the oncologist saying something about thousands of dollars per infusion (I believe it was over $4,000) but trying to get confirmation. We simply don't have that kind of money laying around. I spoke to the cancer centre several times about using a post-dated cheque, that way I could get the money in the bank before the cheque is cashed. The first time it sounded like it would not be a problem, but they never got back to me as they said they would to confirm, and then today they told me that they no longer accept post-dated cheques. They used to but had some problems. I faxed them a copy of the letter from my benefits company explaining that they have approved payment. They will try one more time and let me know as soon as possible. I also asked for the exact price per infusion. With that also, they will let me know. This has been going on for over a month. Everytime we go to the cancer centre for an appointment they stress that we need to start the Avastin as soon as possible, but then we get the run around. If there is no other way, we will get the money some how from friends and family (as a loan), the thing that bothers me is not getting a straight answer. Any insight would be great.
by I_love_Gary on Tue Jul 13, 2010 01:26 PM
Gee, I hope that you can just get the money from a friend to get you going. Most people would help I'm sure, so don't put treatment off for the money factor please. I sure hope your wife will be one of the success stories of avastin. Also, I am glad to hear that you are getting it covered here in Ontario. When I called my Green Shield to ask a few months ago, they said no. Maybe things have changed since then, or Green Shield is just going to be difficult, but at least they will have to consider it if some other insurance carriers are covering it. The wheels turn slowly don't they?
Hoping you can get things sorted out quickly, and sending my strength to your wife. DL
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.